# SDR CA121222001

- Difficulty date: December 11, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cubcft CC18180
- Aircraft time: 201 hours
- Engine: Lyc O360C4P
- Propeller: Mcauly 1A200FA
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 10160001
- Condition: Mismanufactured
- Location: Carburetor
- Part time: 160 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION OF ENGINE, FOUND A LARGE AMOUNT OF DEBRIS IN ENGINE CARBURETOR AIR BOX AND DOWNSTREAM INTO CARBURETOR AND INDUCTION SYS.  NOTED THAT THE CARBURETOR AIRBOX ASSY DESIGN ALLOWS THE REQUIRED AIR CLEANER/AIR FILTER TO SLIP AWAY FROM ITS SEAT DUE TO VERY POOR FIT.  THIS EXPOSES A DIRECT UNFILTERED AIR PATHWAY INTO THE ENGINE INDUCTION SYS POTENTIALLY CAUSING CARBURETOR DAMAGE AND EXCELLERATED ENGINE WEAR.  VIDEOSCOPE INSPECTED CYLINDER INTERNAL COMPONENTS AND CHECKED THE ENGINE OIL SUCTION SCREEN AND PRESSURE FILTERS FOR CONTAMINATION. FOUND ABOVE NORMAL AMOUNT OF SILICA, DIRT & DUST CONTAMINATION.
